EconPapers    
Economics at your fingertips  
 

Asymmetric, closed-form, finite-parameter models of multinomial choice

Timothy Brathwaite and Joan L. Walker

Journal of choice modelling, 2018, vol. 29, issue C, 78-112

Abstract: Class imbalance, where there are great differences between the number of observations associated with particular discrete outcomes, is common within transportation and other fields. In the statistics literature, one explanation for class imbalance that has been hypothesized is an asymmetric (rather than the typically symmetric) choice probability function. Unfortunately, few relatively simple models exist for testing this hypothesis in transportation settings—settings that are inherently multinomial. Our paper fills this gap.

Keywords: Asymmetric probability function; Parametric link function; Discrete choice model; Closed-form; Class imbalance (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (9) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1755534516301117
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:eejocm:v:29:y:2018:i:c:p:78-112

DOI: 10.1016/j.jocm.2018.01.002

Access Statistics for this article

Journal of choice modelling is currently edited by S. Hess and J.M. Rose

More articles in Journal of choice modelling from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2021-06-30
Handle: RePEc:eee:eejocm:v:29:y:2018:i:c:p:78-112